How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 35560
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
Type Your Medical Question Here...
Dr. Chip is online now

My stools are almost black in colour .This has been like this

This answer was rated:

My stools are almost black in colour .This has been like this for the last three days.

Hi. We can continue after this if you'd like but there are really only two causes for this. One might be if you've been using something like PeptoBismol, but the other is much more serious. Stool of that colour usually indicates an upper gastroentestinal bleedi as with a bleeding peptic ulcer. You really should be active about this and call your doctor right away since you need blood work to look for anemia and you need some further studies to determine the source of the bleeding

Dr. Chip and 3 other Medical Specialists are ready to help you